Panafcort 25 is the Australian brand name for the generic drug prednisone 1. This corticosteroid has uses in many treatments, MyDr.com.au reports, including severe asthma, arthritis and ulcerative colitis. Corticosteroids work to reduce the inflammation responsible for the symptoms of these maladies. Panafcort 25 mg is a relatively low dose of the medication; dosages can range from 5 to 200 mg 1.
If you are experiencing serious medical symptoms, seek emergency treatment immediately.
MyDr.com.au states that short-term use of Panafcort may cause some side effects that classify as nonserious unless they appear severe or continue beyond the initial bodily adjustment period 13. For example, Panafcort may cause loss of appetite or, conversely, an increase in appetite 1.
Panafcort use over an extended period may leave a patient susceptible to serious infections, MyDr.com.au indicates 1. Infections may occur with increased frequency and severity because corticosteroids reduce the effectiveness of the immune system. A physician may need to change the medication or prescribe medications as countermeasures for the infections.
Drugs.com states that prednisone can cause a temporary side effect of mood changes 3. This may mean that the patient may experience moods uncommon to him, or have rapid and unusual mood fluctuations. Long-term Panafcort use, notes MyDr.com.au, may cause these mood swings to become so excessive as to constitute a change of the patient’s personality 1. If the mood changes appear mild and Panafcort use is not long term, medical intervention will most likely not be necessary 1. However, excessive mood swings due to long-term Panafcort use should be reported to a doctor 1.
Constipation and Diarrhea
When a patient begins using Panafcort, she may get temporary bowel problems such as constipation or diarrhea 1. As the body adjusts to Panafcort, the constipation and diarrhea should end on their own 1.
When a patient begins using Panafcort, she may get temporary bowel problems such as constipation or diarrhea 1. However, excessive mood swings due to long-term Panafcort use should be reported to a doctor 1. If the mood changes appear mild and Panafcort use is not long term, medical intervention will most likely not be necessary 1.
- Narathaya/iStock/Getty Images